Valproate-induced liver failure in one of two siblings with Alpers disease.

@article{Schwabe1997ValproateinducedLF,
  title={Valproate-induced liver failure in one of two siblings with Alpers disease.},
  author={Michael J Schwabe and William B Dobyns and Brendan Burke and Dawna La-Vina Duncan Armstrong},
  journal={Pediatric neurology},
  year={1997},
  volume={16 4},
  pages={337-43}
}
Alpers disease is a neurodegenerative disorder of childhood characterized by early developmental delay, intractable seizures, and death in childhood. Neuropathologic changes are most severe in the gray matter and consist of diffuse neuronal loss, spongiform changes, and astrocytosis. We report 2 siblings with Alpers disease who were discordant for exposure to valproate (VPA). Both had developmental delay, and a progressive seizure disorder beginning at 5 years of age. The proband died at age 8… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 13 extracted citations

Similar Papers

Loading similar papers…